Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 213, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 30, 2002, 12:20 PM CDT for Davidson County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2002, 12:20 PM CDT (17:20 UTC)
- Expired
- Jul 30, 2002, 12:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 12:31 PM CDT | Thunderstorm Wind 50 E | Countywide, TN | OEM reported 6 trees were blown down along with numerous power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1765 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454 WUUS54 KOHX 301720 SVRBNA TNC037-301745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1220 PM CDT TUE JUL 30 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE * UNTIL 1245 PM CDT * AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF NASHVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NASHVILLE AROUND 1235 PM CDT BERRY HILL AROUND 1240 PM CDT LAKEWOOD AROUND 1245 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:39 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 30, 9:39 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 939 AM CDT TUE JUL 30 2002 CURRENT TEMPERATURES QUICKLY APPROACHING THE CONVECTIVE TEMPERATURE THRESHOLD. WILL GO AHEAD AND UPDATE THE FORECAST AND REMOVE THE BECOMING WORDING. OHX SOUNDING COMPARISONS FROM 24 HOURS AGO INDICATE A MORE FAVORABLE CHANCE OF THUNDERSTORMS TODAY. K INDEX VALUES ARE UP TO 37 FROM 21 WHILE 700 MB TEMPS HAVE DROPPED 1C. LATEST RADAR INDICATES SHOWERS AND THUNDERSTORMS MOVING EAST TOWARD THE NORTHWESTERN ZONES WITH THE ACTIVITY EXTENDING BACK INTO THE MO BOOTHEEL. ELSEWHERE...ONLY AN ISOLATED SHOWER IS INDICATED THUS FAR. REMAINDER OF THE FORECAST IS IN GOOD SHAPE. .BNA...NONE. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.